Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 58, NWS Springfield, MO

May 2, 2008Oregon County, Missouri

NWS Springfield, MO issued this flash flood warning at May 2, 2008, 8:28 AM CDT for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 8:28 AM CDT (13:28 UTC)
Expired
May 2, 2008, 2:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Oregon County, MO

The radar

The Springfield radar (KSGF), 192 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 449 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
449 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 021330
FFWSGF
MOC149-021900-
/O.NEW.KSGF.FF.W.0058.080502T1328Z-080502T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 200 PM CDT.

* AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES OF RAINFALL INDICATE THAT ONE TO TWO  
  INCHES OF RAIN HAS OCCURRED OVER PARTS OF SOUTHERN OREGON COUNTY   
  WITH ANOTHER INCH POSSIBLE THROUGH 930 AM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  THAYER AND ALTON.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3667 9167 3674 9112 3649 9113 3649 9114
      3649 9168

$$

DSA
2 follow-up statements
000 
WGUS73 KSGF 021445
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 AM CDT FRI MAY 2 2008

MOC149-021900-
/O.CON.KSGF.FF.W.0058.000000T0000Z-080502T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OREGON MO-
939 AM CDT FRI MAY 2 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHERN OREGON COUNTY...

AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS ALONG THE ARKANSAS AND MISSOURI STATE LINE FROM JUST 
EAST OF THAYER TO THE MYRTLE AREA. RADAR ESTIMATED RAINFALL OF ONE 
AND ONE HALF INCHES HAS OCCURRED THIS MORNING ALONG THE ARKANSAS 
STATE LINE WITH ANOTHER HALF INCH POSSIBLE THROUGH 11 AM. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE 
AREAS FROM THAYER TO MYRTLE. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

LAT...LON 3667 9167 3674 9112 3649 9113 3649 9114
      3649 9168
TIME...MOT...LOC 1439Z 180DEG 0KT 3658 9135

$$

DSA
000 
WGUS73 KSGF 021851
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 PM CDT FRI MAY 2 2008

MOC149-021901-
/O.EXP.KSGF.FF.W.0058.000000T0000Z-080502T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OREGON MO-
151 PM CDT FRI MAY 2 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM CDT FOR SOUTHERN
OREGON COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. NO FLOODING IS BEING REPORTED AT 
THIS TIME. 

LAT...LON 3667 9167 3674 9112 3649 9113 3649 9114
      3649 9168
TIME...MOT...LOC 1851Z 180DEG 0KT 3658 9135

$$

DSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:51 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 2, 6:51 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 AM CDT FRI MAY 2 2008

...UPDATE TO AVIATION...

.DISCUSSION...

SEVERE THUNDERSTORMS PRODUCING PRIMARILY LARGE HAIL AND DAMAGING
WINDS WILL MOVE MOVE FROM WEST TO EAST ACROSS THE COUNTY WARNING
AREA TODAY. ISOLATED TORNADOES WILL BE POSSIBLE WHERE SUPERCELL
STRUCTURES ARE OBSERVED.

AN EXTENSIVE SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS HAS
DEVELOPED ALONG A COLD FRONT EXTENDING FROM NEAR KANSAS CITY TO
TULSA TO ARDMORE OKLAHOMA. THIS LINE HAS HAD A HISTORY OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. SO FAR THE STRONGEST
WINDS HAVE OCCURRED IN NORTHWEST MISSOURI WITH DAMAGING WINDS
OVER 80 MPH ASSOCIATED WITH A BOWING SEGMENT. THERE HAVE BEEN
SEVERAL REPORTS OF GOLF BALL SIZE HAIL WITHIN THIS LINE OF
THUNDERSTORMS.

AHEAD OF THE APPROACHING COLD FRONT...AN UNSTABLE AND WEAKLY
CAPPED AIRMASS REMAINS IN PLACE WITH SURFACE BASED CAPE RANGING
FROM 1000 TO 2000 J/KG...700-500 MB LAPSE RATES NEAR 7 DEGREES
C/KM...0-3 KM STORM RELATIVE HELICITY NEAR 400 M2/S2 AND SURFACE
TO 6 KM WIND SHEAR NEAR 50 KTS. DAMAGING WINDS...WHERE BOWING
SEGMENTS DEVELOP AND COLD POOLING OCCURS AHEAD OF THE LINE...AND
LARGE HAIL WILL BE THE MAIN THREATS ACROSS SOUTHEAST KANSAS AND
THE OZARKS. HOWEVER...RAPID DEVELOPMENT OF SHORT LIVED WEAK
TORNADOES WILL BE POSSIBLE...ALONG THE LEADING EDGE OF THE SQUALL
LINE...WITH EMBEDDED SUPERCELLS WITHIN THE LINE...AND WITH ANY
DISCRETE SUPERCELL THAT MIGHT FORM AHEAD OF THE SQUALL LINE WITH
SUCH HIGH STORM RELATIVE HELICITIES.

NAM AND GFS GUIDANCE PLACES FRONT NEAR THE HIGHWAY 65 CORRIDOR
AROUND 18Z. STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE
ALONG AND AHEAD OF THE FRONT THROUGH THE AFTERNOON HOURS. DRY
WEATHER AND GRADUALLY CLEARING WILL OCCUR FROM WEST TO EAST
BEHIND THE FRONT AS MUCH DRIER AIR MOVES IN WITH STRONG
ISENTROPIC DOWNGLIDE IN THE THE 305-315K LAYER. THE COLD FRONT
WILL BE EAST OF THE COUNTY WARNING AREA AND SHOWERS AND
THUNDERSTORMS WILL HAVE ENDED BY 00Z.

UPPER LEVEL STORM SYSTEM TRACKS NORTHEAST OF THE REGION SATURDAY.
WITH NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE BUILDING INTO
THE OZARKS...CONDITIONS WILL BE UNSEASONABLY COOL. SURFACE HIGH
PRESSURE SHIFTS EAST OF THE OZARKS ON SUNDAY WITH SOUTHERLY FLOW
RETURNING AND TEMPERATURES REBOUNDING.

ANOTHER UPPER LEVEL STORM SYSTEM WILL DEVELOP EARLY NEXT WEEK IN
THE DESERT SOUTHWEST. THIS SYSTEM WILL KICK INTO THE SOUTHERN
PLAINS IN THE MIDDLE OF THE WEEK BRINGING ADDITIONAL CHANCES FOR
SHOWERS AND THUNDERSTORMS.

ANGLE

&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAF PACKAGE...INTENSE SQUALL LINE HAS PASSED
THROUGH THE AREA ALTHOUGH THE COLD FRONTAL BOUNDARY IS LAGGING
BEHIND...NEAR THE KANSAS BORDER AT 12Z. CIGS WILL COME UP SHORTLY
IN JLN AS THE BACK EDGE OF THE CLOUDS PUSHES THROUGH UNDER STRONG
POST FRONTAL ISENTROPIC DESCENT. SGF WILL EXPERIENCE A DROP IN
CEILINGS SHORTLY AS THE LIGHT RAIN ENDS. THIS WILL LAST ONLY A
COUPLE OF HOURS BEFORE THE BACK EDGE OF THE CLOUDS PUSHES THROUGH.

BEHIND THE COLD FRONT ITSELF...EXPECT SCATTERED STRATOCUMULUS TO
FILTER ACROSS THE OZARKS. CONDITIONS SHOULD STAY VFR THROUGH 12Z SATURDAY.

BARJENBRUCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 2, 6:06 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 AM CDT FRI MAY 2 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
606 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WINDS IN EXCESS OF
  70MPH...HAIL TO THE SIZE OF QUARTERS AND ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

 A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO
 AFFECT AREAS ALONG AND EAST OF HIGHWAY 65 THROUGH NOON FRIDAY.

  DISCUSSION:

 THIS SQUALL LINE WILL BE CAPABLE OF DAMAGING WIND GUSTS IN
 EXCESS OF 70 MPH...HAIL TO THE SIZE OF QUARTERS AND ISOLATED
 TORNADOES. MODERATE INSTABILITY AND STRONG WIND SHEAR WILL
 MAINTAIN THE THREAT FOR SEVERE WEATHER ALONG THIS LINE OF
 THUNDERSTORMS FOR THE NEXT SEVERAL HOURS.

 THE COLD FRONT...AND ITS ASSOCIATED SEVERE WEATHER THREAT...WILL
 PUSH EAST OF THE REGION BY EARLY AFTERNOON. NO SEVERE WEATHER IS
 ANTICIPATED AFTER THE COLD FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 ANOTHER STORM SYSTEM MAY MOVE INTO THE REGION TUESDAY AND
 WEDNESDAY BRINGING ANOTHER CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEED THIS MORNING ALONG
 AND EAST OF HIGHWAY 65 IN SOUTHWEST MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BARJENBRUCH

In the hours before

Local storm report, May 2, 7:28 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     OLDFIELD                36.98N 93.04W
05/02/2008                   CHRISTIAN          MO   AMATEUR RADIO

            REPORTS OF OUTBUILDING DAMAGED AND DEBRIS SCATTERED
            ACROSS A FIELD.

&&

HATCH
Local storm report, May 2, 7:33 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     SPARTA                  37.00N 93.08W
05/02/2008                   CHRISTIAN          MO   BROADCAST MEDIA

            MINOR STRUCTURAL DAMAGE TO AT LEAST ONE HOME.

&&

HATCH
Local storm report, May 2, 7:49 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     OZARK                   37.02N 93.21W
05/02/2008                   CHRISTIAN          MO   NWS EMPLOYEE

            SEVERAL POWER POLES DOWN. POWER OUT TO MUCH OF THE AREA.

&&

HATCH
Local storm report, May 2, 7:51 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     TSTM WND GST     3 E SPRINGFIELD         37.20N 93.23W
05/02/2008  E65 MPH          GREENE             MO   AMATEUR RADIO

&&

HATCH
Local storm report, May 2, 8:10 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
810 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     TSTM WND GST     1 W WEST MINERAL        37.28N 94.94W
05/02/2008  E60.00 MPH       CHEROKEE           KS   EMERGENCY MNGR

            60 MPH WINDS REPORTED WITH PEA SIZE HAIL.

0320 AM     TSTM WND DMG     COLUMBUS                37.17N 94.84W
05/02/2008                   CHEROKEE           KS   EMERGENCY MNGR

            BRIEF POWER OUTAGES OCCURRED AND SEVERAL TREE LIMBS TO 4
            INCHES IN DIAMETER ARE DOWN.

0350 AM     TSTM WND GST     JOPLIN                  37.08N 94.51W
05/02/2008  E70.00 MPH       JASPER             MO   LAW ENFORCEMENT

            WINDS OF 50 TO 70 MPH REPORTED ACROSS JASPER COUNTY WITH
            HAIL TO PEA SIZE.

0408 AM     TSTM WND GST     JOPLIN                  37.08N 94.51W
05/02/2008  E60.00 MPH       JASPER             MO   AMATEUR RADIO

            AT THE INTERSECTION OF HIGHWAY 32 AND MAIN STREET.

0411 AM     TSTM WND GST     CRESTLINE               37.17N 94.70W
05/02/2008  E60.00 MPH       CHEROKEE           KS   AMATEUR RADIO

0436 AM     TSTM WND GST     MONETT                  36.92N 93.93W
05/02/2008  M63.00 MPH       BARRY              MO   AWOS

            WIND GUST MEASURED AT THE MUNICIPAL AIRPORT.

0452 AM     TSTM WND DMG     2 S MONETT              36.89N 93.93W
05/02/2008                   BARRY              MO   AMATEUR RADIO

            LARGE TREE DOWN ACROSS THE INTERSECTION OF POWERLINE ROAD
            AND COUNTY ROAD 1090.

0500 AM     TSTM WND GST     4 W SHELL KNOB          36.63N 93.71W
05/02/2008  E60.00 MPH       BARRY              MO   EMERGENCY MNGR

            60 MPH WIND GUSTS WEST OF SHELL KNOB.

0528 AM     TSTM WND DMG     HOLLISTER               36.62N 93.22W
05/02/2008                   TANEY              MO   AMATEUR RADIO

            TREES 2 TO 3 FOOT IN DIAMETER AND POWERLINES DOWN. DAMAGE
            TO MOBLIE HOMES NO INJURIES REPORTED.

0528 AM     TSTM WND DMG     BRANSON                 36.64N 93.22W
05/02/2008                   TANEY              MO   PUBLIC

            NUMEROUS TREES DOUWN ACROSS TOWN BLOCKING TRAFFIC ON
            HIGHWAY 76 WESTBOUND.

0530 AM     TSTM WND DMG     PURDY                   36.82N 93.92W
05/02/2008                   BARRY              MO   TRAINED SPOTTER

            TREES DOWN AND POWER OUTAGES REPORTED.

0533 AM     TSTM WND GST     3 E SPRINGFIELD         37.20N 93.23W
05/02/2008  E65.00 MPH       GREENE             MO   AMATEUR RADIO

0533 AM     TSTM WND GST     HOLLISTER               36.62N 93.22W
05/02/2008  E70.00 MPH       TANEY              MO   AMATEUR RADIO

0534 AM     TSTM WND GST     NIXA                    37.04N 93.29W
05/02/2008  E60.00 MPH       CHRISTIAN          MO   TRAINED SPOTTER

0539 AM     TSTM WND DMG     FORSYTH                 36.68N 93.12W
05/02/2008                   TANEY              MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0540 AM     TSTM WND DMG     OZARK                   37.02N 93.21W
05/02/2008                   CHRISTIAN          MO   NWS EMPLOYEE

            SEVERAL POWER POLES DOWN. POWER OUT TO MUCH OF THE AREA.

0545 AM     TSTM WND DMG     SPARTA                  37.00N 93.08W
05/02/2008                   CHRISTIAN          MO   BROADCAST MEDIA

            MINOR STRUCTURAL DAMAGE TO AT LEAST ONE HOME.

0545 AM     TSTM WND DMG     OLDFIELD                36.98N 93.04W
05/02/2008                   CHRISTIAN          MO   AMATEUR RADIO

            REPORTS OF OUTBUILDING DAMAGED AND DEBRIS SCATTERED
            ACROSS A FIELD.

0546 AM     TSTM WND GST     ELDRIDGE                37.83N 92.75W
05/02/2008  E60.00 MPH       LACLEDE            MO   TRAINED SPOTTER

0551 AM     TSTM WND DMG     3 SW WALNUT SHADE       36.70N 93.23W
05/02/2008                   TANEY              MO   AMATEUR RADIO

            BILLBOARD DOWN ACROSS THE NORTH BOUND LANE OF HIGHWAY 65
            NORTH OF HIGHWAY F.

0552 AM     TSTM WND GST     BRADLEYVILLE            36.78N 92.91W
05/02/2008  E60.00 MPH       TANEY              MO   PUBLIC

            PEA SIZE HAIL ALSO REPORTED.

0557 AM     TSTM WND GST     FORDLAND                37.16N 92.94W
05/02/2008  E75.00 MPH       WEBSTER            MO   AMATEUR RADIO

0558 AM     TSTM WND DMG     6 E MARSHFIELD          37.34N 92.80W
05/02/2008                   WEBSTER            MO   AMATEUR RADIO

            OUT BUILDING DESTROYED.

0558 AM     TSTM WND DMG     GOODHOPE                36.91N 92.81W
05/02/2008                   DOUGLAS            MO   AMATEUR RADIO

            SEVERAL LARGE TREES DOWN. POSSIBLE INJURY REPORTED WITH
            PERSON TRAPPED BETWEEN TREES.

0558 AM     TSTM WND DMG     BRADLEYVILLE            36.78N 92.91W
05/02/2008                   TANEY              MO   TRAINED SPOTTER

            TREE DOWN ACROSS HIGHWAY 76.

0600 AM     TSTM WND GST     BRUNER                  37.01N 92.99W
05/02/2008  E65.00 MPH       CHRISTIAN          MO   AMATEUR RADIO

0602 AM     TSTM WND DMG     4 SW AVA                36.91N 92.71W
05/02/2008                   DOUGLAS            MO   AMATEUR RADIO

            TREES TWISTED AND BROKEN OFF AND BARN DAMAGE. REPORTED AT
            THE INTERSECTION OF HIGHWAYS 76 AND KK.

0602 AM     TSTM WND DMG     AVA                     36.95N 92.66W
05/02/2008                   DOUGLAS            MO   AMATEUR RADIO

            DAMAGE TO SCHOOL REPORTED IN TOWN.

0605 AM     TSTM WND DMG     AVA                     36.95N 92.66W
05/02/2008                   DOUGLAS            MO   AMATEUR RADIO

            SEVERAL BUILDINGS IN THE TOWN SQUARE REPORTED HEAVILY
            DAMAGE.

0605 AM     TORNADO          AVA                     36.95N 92.66W
05/02/2008                   DOUGLAS            MO   EMERGENCY MNGR

            NUMEROUS BUILDINGS IN DOWN TOWN SEVERELY DAMAGED OR
            DESTROYED. VEHICLE MOVEMENT IS SEVERLY LIMITED DUE TO
            DEBRIS. NO INJURIES REPORTED AT THIS TIME.

0607 AM     TSTM WND GST     AVA                     36.95N 92.66W
05/02/2008  E56.00 MPH       DOUGLAS            MO   AMATEUR RADIO

            WINDOW BLOWN OUT OF THE COURT HOUSE. POWER REPORTED OUT
            IN TOWN.

0610 AM     TSTM WND DMG     DUNCAN                  37.28N 92.69W
05/02/2008                   WRIGHT             MO   AMATEUR RADIO

            OUT BUILDINGS DAMAGED.

0618 AM     TSTM WND GST     HARTVILLE               37.25N 92.51W
05/02/2008  E60.00 MPH       WRIGHT             MO   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN WITH DAMAGE TO A BUILDING
            REPORTED AS WELL.

0623 AM     TSTM WND GST     NORWOOD                 37.11N 92.41W
05/02/2008  E80.00 MPH       WRIGHT             MO   AMATEUR RADIO

            SEVERAL TREES REPORTED DOWN.

0640 AM     TSTM WND DMG     3 SW CABOOL             37.09N 92.14W
05/02/2008                   TEXAS              MO   LAW ENFORCEMENT

            TREES DOWN AND A BARN DAMAGED.

0650 AM     HAIL             FORT LEONARD WOOD       37.71N 92.16W
05/02/2008  E0.88 INCH       PULASKI            MO   EMERGENCY MNGR

0652 AM     TSTM WND GST     FORT LEONARD WOOD       37.71N 92.16W
05/02/2008  E70.00 MPH       PULASKI            MO   EMERGENCY MNGR

0655 AM     TSTM WND GST     HOUSTON                 37.33N 91.96W
05/02/2008  E60.00 MPH       TEXAS              MO   AMATEUR RADIO

&&

HATCH
Local storm report, May 2, 8:28 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     5 NW COLUMBUS           37.22N 94.91W
05/02/2008                   CHEROKEE           KS   EMERGENCY MNGR

            SEVERAL POWER POLES DOWN ACROSS COUNTY ROAD.

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:14 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton, Vernon61 min
May 2, 3:35 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton55 min
May 2, 3:43 AM CDTSevere Thunderstorm WarningSGFCedar, Dade62 min
May 2, 4:00 AM CDTSevere Thunderstorm WarningSGFCedar, Hickory, Polk, St. Clair60 min
May 2, 4:15 AM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, Newton60 min
May 2, 4:40 AM CDTTornado WarningSGFBarry35 min
May 2, 4:44 AM CDTSevere Thunderstorm WarningSGFDade, Greene, Polk61 min
May 2, 4:49 AM CDTSevere Thunderstorm WarningSGFChristian, Greene56 min
May 2, 5:00 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan60 min
May 2, 5:06 AM CDTTornado WarningSGFBarry, Stone24 min
May 2, 5:09 AM CDTSevere Thunderstorm WarningSGFStone, Taney51 min
May 2, 5:34 AM CDTSevere Thunderstorm WarningSGFChristian26 min
May 2, 5:38 AM CDTSevere Thunderstorm WarningSGFDallas, Polk, Webster67 min
May 2, 5:41 AM CDTSevere Thunderstorm WarningSGFOzark, Taney64 min
May 2, 5:47 AM CDTTornado WarningSGFChristian, Douglas, Webster28 min
May 2, 6:10 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Texas, Webster, Wright39 min
May 2, 6:18 AM CDTTornado WarningSGFTexas, Wright27 min
May 2, 6:35 AM CDTTornado WarningSGFHowell, Ozark, Texas40 min
May 2, 6:39 AM CDTSevere Thunderstorm WarningSGFDent, Maries, Phelps, Pulaski, Shannon, Texas66 min
May 2, 7:01 AM CDTTornado WarningSGFOregon, Shannon44 min
May 2, 7:18 AM CDTSevere Thunderstorm WarningSGFHowell27 min
May 2, 7:43 AM CDTSevere Thunderstorm WarningSGFOregon32 min
May 2, 8:15 AM CDTSevere Thunderstorm WarningSGFOregon34 min

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.